MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-A; SERACLONE ANTI-A

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-A; SERACLONE ANTI-A
Catalog Number 801325100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported false positive results with anti-a when donor samples were tested as a negative with the reagent of a competitor.The customer used a 4% suspension of unwashed segments and performed the method immediate spin.The customer returned three segments of donor units for investigational testing and also the supposedly defective product seraclone anti-a.Testing in our quality control laboratory is still ongoing.We are therefore not yet in the position to provide a conclusive statement.Root cause analysis is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Event or Problem Description
The customer reported false positive results with anti-a when donor samples were tested as a negative with the reagent of a competitor.The customer used a 4% suspension of unwashed segments and performed the method immediate spin.The customer returned the supposedly defective product seraclone anti-a for investigational testing and one donor sample that had caused false positive reactions.The donor sample was provided as three segments (pigtails) labeled as (b)(6).Our quality control laboratory tested the donor sample with the supposedly defective product in the method immediate spin according the instruction for use and yielded a weak positive reaction.The complaint sample provided by the customer was tested for potency and specificity.All acceptance criteria were met.The minimum titer of 64 was exceeded.Because the segments did not contain any serum or plasma reverse typing and testing for irregular red cell antibodies were not possible.Therefore the possible influence of an antibody could not be excluded.Due to the fact that segments (pigtails) are not suited for the molecular typing the segments could not be sent to an external laboratory for molecular abo typing.The weak positive reaction of the donor sample might be explained by the note in the chapter "specific performance characteristics" of the instruction for use: "seraclone anti-a has the ability to detect minute quantities of a-antigens on red cells (e.G.Ax).However, this capability allows clinical insignificant's numbers of a antigens to be detected as in rare cases of b individuals with elevated a antigen level (e.G.B(a) phenomena.Testing by our quality control laboratory confirmed the allegedly defective lot of seraclone anti-a functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Based on the test results with this particular donor sample the complaint is classified as confirmed - expected product performance epp.The phenomenon escalated by customer has been confirmed, but it is not caused by any defect in the product and the instruction for use contain a corresponding hint, therefore, no further actions were necessary.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT ANTI-A
Common Device Name
SERACLONE ANTI-A
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key10091538
Report Number9610824-2020-00027
Device Sequence Number14116886
Product Code QHR
UDI-Device Identifier07611969950065
UDI-Public(01)07611969950065(17)200907(10)8838030-03
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2020
Device Catalogue Number801325100
Device Lot Number8838030-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer05/08/2020
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SERACLONE ANTI-A, LOT 8930090-07; SERACLONE ANTI-A, LOT 8930090-07